Alert archive / Vermont / Wind Advisories in 2015
Wind Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 27, 2015, 3:00 PM EDT for Clinton County, Franklin County, St. Lawrence County, New York; 4 counties in Vermont. It took effect at Oct 28, 2015, 12:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2015, 3:00 PM EDT (19:00 UTC)
- In effect from
- Oct 28, 2015, 12:00 PM EDT
- Expired
- Oct 28, 2015, 11:59 PM EDT
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 37 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWUS71 KBTV 271900 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 300 PM EDT TUE OCT 27 2015 NYZ029>031-087-VTZ002-011-016>019-280830- /O.NEW.KBTV.WI.Y.0005.151028T1600Z-151029T0400Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-WESTERN RUTLAND- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...GOUVERNEUR... ST. ALBANS...RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 300 PM EDT TUE OCT 27 2015 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. * LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND THE NORTHERN SLOPES OF THE ADIRONDACK MOUNTAINS IN NEW YORK. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEASTERLY WINDS. * WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS FROM 45 TO 55 MPH. * TIMING...NOON WEDNESDAY THROUGH MIDNIGHT ON WEDNESDAY NIGHT. * IMPACTS...SCATTERED POWER OUTAGES DUE TO MINOR TREE AND LIMB DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH, OR WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
3 follow-up statements
227 WWUS71 KBTV 280748 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 348 AM EDT WED OCT 28 2015 NYZ029>031-087-VTZ002-011-016>019-282030- /O.CON.KBTV.WI.Y.0005.151028T1600Z-151029T0400Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-WESTERN RUTLAND- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...GOUVERNEUR... ST. ALBANS...RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 348 AM EDT WED OCT 28 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FROM NOON TODAY UNTIL MIDNIGHT TONIGHT. * LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND THE NORTHERN SLOPES OF THE ADIRONDACK MOUNTAINS IN NEW YORK. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEASTERLY WINDS. * WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS IN THE 45 TO 55 MPH RANGE. * TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT. * IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES RESULTING FROM ANY DOWNED POWER LINES...TREES...OR TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO TAKE THE NECESSARY ACTIONS AND PREPARE FOR STRONG WIND GUSTS THAT COULD CAUSE DAMAGE OR POWER INTERRUPTIONS THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ EVENSON
069 WWUS71 KBTV 281907 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 307 PM EDT WED OCT 28 2015 NYZ029>031-087-VTZ002-011-016>019-290400- /O.CON.KBTV.WI.Y.0005.000000T0000Z-151029T0400Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-WESTERN RUTLAND- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...GOUVERNEUR... ST. ALBANS...RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 307 PM EDT WED OCT 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND THE NORTHERN SLOPES OF THE ADIRONDACK MOUNTAINS IN NEW YORK. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEASTERLY WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH MIDNIGHT TONIGHT. * IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES RESULTING FROM DOWNED POWER LINES...TREES...OR TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO TAKE THE NECESSARY ACTIONS AND PREPARE FOR STRONG WIND GUSTS THAT COULD CAUSE DAMAGE OR POWER INTERRUPTIONS THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
509 WWUS71 KBTV 290359 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1159 PM EDT WED OCT 28 2015 NYZ029>031-087-VTZ002-011-016>019-290500- /O.CAN.KBTV.WI.Y.0005.000000T0000Z-151029T0400Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-WESTERN RUTLAND- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...GOUVERNEUR... ST. ALBANS...RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1159 PM EDT WED OCT 28 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE WEST SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND THE NORTHERN SLOPES OF THE ADIRONDACK MOUNTAINS IN NEW YORK. THE STRONG AND GUSTY WINDS HAVE TAPERED OFF BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY WINDS WILL CONTINUE AT THE MOUNTAIN SUMMITS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 27, 1:25 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 27, 1:25 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 125 PM EDT TUE OCT 27 2015 .SYNOPSIS... ONE MORE DAY OF DRY WEATHER TODAY WITH HIGH PRESSURE REMAINING OVER THE REGION. HIGH TEMPERATURES WILL BE A BIT WARMER THAN MONDAY. A NOTICEABLE CHANGE TAKES PLACE WEDNESDAY WITH RAINY AND WINDY CONDITIONS DEVELOPING BY AFTERNOON AND PERSISTING WEDNESDAY NIGHT INTO THURSDAY. TOTAL RAINFALL WILL BE IN THE ONE TO TWO INCH RANGE AND WIND GUSTS IN THE 35 TO 45 MPH RANGE WILL BE COMMON... ESPECIALLY IN AND AROUND THE NORTHERN ADIRONDACKS OF NEW YORK AND THE GREEN MOUNTAINS OF VERMONT. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1026 AM EDT TUESDAY...MINIMAL CHANGES NEEDED AS OF LATE MORNING AS CURRENT FORECAST REMAINS IN GOOD SHAPE. MOSTLY SUNNY SKIES, GIVING WAY TO SOME THIN HIGH CLOUDINESS FILTERING IN FROM THE SOUTHWEST THIS AFTERNOON STILL LOOKS REASONABLE AS HIGHS GENERALLY TOP OUT FROM THE UPPER 40S TO LOWER 50S UNDER LIGHT WINDS. HAVE A GREAT DAY. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... AS OF 402 AM EDT TUESDAY...DRY WEATHER CONTINUES TONIGHT AND THE START OF WEDNESDAY BEFORE SURGE OF DEEPER MOISTURE BEGINS TO WORK INTO THE REGION FROM SOUTHWEST TO NORTHEAST DURING THE MID-MORNING HOURS. THE RAIN WILL BECOME WIDESPREAD ACROSS NORTHERN NEW YORK AND VERMONT BY AFTERNOON AND CONTINUE WEDNESDAY NIGHT. STILL LOOKS LIKE 0.75-1.50 INCHES OF RAIN BY LATE WEDNESDAY NIGHT. RIVER LEVELS ARE LOW AND SHOULD BE ABLE TO HANDLE THIS AMOUNT OF PRECIPITATION. THE OTHER FACTOR WILL BE THE WIND. 850 MILLIBAR WINDS ARE 3 TO 4 STANDARD DEVIATIONS ABOVE NORMAL AND STRONG WINDS ARE EXPECTED...OVER 50 MPH...ALONG THE HIGHEST PEAKS OF NORTHERN NEW YORK AND VERMONT. LOW LEVEL INVERSION SHOULD LIMIT MIXING AND KEEP THE STRONGEST WINDS ALOFT...BUT NEVERTHELESS BREEZY TO WINDY CONDITIONS WILL EXIST AT THE LOWER ELEVATIONS WITH GUSTS IN THE 35 TO 45 MPH RANGE. GOING FORECAST HAS THIS COVERED WELL AND WILL STAY CLOSE TO THIS IDEA. THE RAIN MOVING IN WILL ALSO LIMIT THE MIXING POTENTIAL. HIGH TEMPERATURES ON WEDNESDAY WILL GENERALLY BE IN THE 50S. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... AS OF 402 AM EDT TUESDAY...AFOREMENTIONED FRONTAL SYSTEM WILL LIFT ACROSS OUR FORECAST AREA WEDNESDAY NIGHT AND HAVE CATEGORICAL RAIN MENTIONED FOR THIS TIME PERIOD. OVERNIGHT MIN TEMPS WILL BE MILD DUE TO CLOUDS AND PRECIPITATION. WINDS WILL ALSO BE STRONG WITH INCREASED PRESSURE GRADIENT AND FRONTAL PASSAGE. UPPER LEVEL TROF WILL LAG BEHIND THE SURFACE TROF AND CROSS THE AREA THURSDAY. HAVE LIKELY PRECIPITATION ESPECIALLY IN THE HIGHER ELEVATIONS FOR THURSDAY. SECONDARY REINFORCING COLD FRONT CROSSES THE AREA THURSDAY NIGHT AND HAVE LIKELY POPS AGAIN ESPECIALLY IN OUR NORTHERN NEW YORK ZONES. THEN A RIDGE OF SURFACE HIGH PRESSURE WILL BUILD OVER THE AREA FROM FRIDAY THROUGH SATURDAY. THERE WILL BE ANOTHER CHANCE FOR RAIN SHOWERS SATURDAY NIGHT INTO SUNDAY WITH A SHORTWAVE TROF CROSSING THE AREA...THE GFS IS A BIT SLOWER WITH THIS FEATURE THAN THE ECMWF. THEN DRIER WEATHER WILL RETURN FOR THE BEGINNING OF THE WORK WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...SURFACE HIGH PRESSURE WILL SHIFT OFF THE NEW ENGLAND COAST WITH VFR CONDITIONS PREVAILING AT ALL SITES THROUGH 18Z WEDNESDAY. LIGHT AND VARIABLE SURFACE WINDS WILL BECOME SOUTHEAST AT 10 TO 20 KNOTS WITH SOME LOCALIZED HIGHER GUSTS BY 15Z WEDNESDAY...ESPECIALLY NEAR RUTLAND. EXPECT MID/UPPER LEVEL CLOUDS TO THICKEN AND LOWER OVERNIGHT. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...A DEVELOPING 4000 FEET ABOVE GROUND LOW LEVEL JET OF 70 TO 80 KNOTS WILL CREATE AREAS OF STRONG WIND SHEAR AND TURBULENCE ON WEDS AFTERNOON INTO THURSDAY MORNING. EXPECT LOCALIZED WIND GUSTS FROM THE SOUTHEAST AT RUTLAND TO 45 MPH ON WEDS EVENING AND NEAR 40 MPH POSSIBLE AT BTV...WITH LIGHTER VALUES AT SLK/MPV AND MSS. A BAND OF RAIN WILL LIFT FROM SOUTHWEST TO NORTHEAST ACROSS OUR REGION ON WEDS EVENING WITH BRIEF PERIODS OF MVFR CIGS/VIS POSSIBLE AT MPV/SLK. ANOTHER LINE OF SHOWERS IS EXPECTED ON THURS MORNING WITH BRIEF GUSTY SURFACE WINDS TO 40 MPH AND A RUMBLE OF THUNDER POSSIBLE. A SHARP COLD FRONT WILL MOVE ACROSS OUR TAF SITES ON THURSDAY WITH ANOTHER ROUND OF GUSTY SURFACE WINDS AND BRIEF HEAVY SHOWERS. THIS FRONT WILL CAUSE A SHARP CHANGE IN WIND DIRECTION TO THE WEST WITH BRIEF PERIOD OF IFR VIS IN THE HEAVIER SHOWERS. SURFACE HIGH PRESSURE FRIDAY INTO SATURDAY WILL RESULT IN LIGHTER WINDS AND VFR CONDITIONS PREVAILING. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...JMG SHORT TERM...EVENSON LONG TERM...NEILES AVIATION...TABER
Hazardous weather outlook, Oct 27, 5:04 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 504 AM EDT TUE OCT 27 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-280915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 504 AM EDT TUE OCT 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS FORECAST FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP OVER NORTHERN NEW YORK AND MUCH OF VERMONT WEDNESDAY AFTERNOON AND NIGHT. WIND GUSTS IN THE 35 TO 45 MPH RANGE CAN BE EXPECTED DURING THIS TIME PERIOD...ESPECIALLY IN AND AROUND THE NORTHERN ADIRONDACKS OF NEW YORK AND THE GREEN MOUNTAINS OF VERMONT. EVEN STRONGER WINDS ARE EXPECTED ABOVE 4000 FEET...WHERE WIND GUSTS SHOULD REACH OVER 50 MPH. THE GUSTY WINDS MAY CAUSE TREES OR POWER LINES TO COME DOWN AND CREATE INTERRUPTIONS IN POWER. WINDS WILL NOT BE AS STRONG ON THURSDAY...BUT GUSTY SOUTHWEST WINDS OVER NORTHERN NEW YORK MAY REACH INTO THE 30 TO 40 MPH RANGE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVENSON
Nearby
Wind Advisories in Vermont, 2015Wind Advisories in New York, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.